Alert archive / Nevada / High Wind Watches in 2013

High Wind Watch 3, NWS Las Vegas, NV

March 18, 2013Inyo County, California; Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this high wind watch at Mar 18, 2013, 2:46 PM PDT for Inyo County, California; Esmeralda County, Nye County, Nevada. It took effect at Mar 20, 2013, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 18, 2013, 2:46 PM PDT (21:46 UTC)
In effect from
Mar 20, 2013, 11:00 AM PDT
Expired
Mar 19, 2013, 3:10 PM PDT
In force
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4053 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WWUS75 KVEF 182146
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 PM PDT MON MAR 18 2013

...STRONG DOWNSLOPE WIND POTENTIAL EXISTS WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT...

.FORECAST CONFIDENCE INCREASING THAT A STRONG DOWNSLOPE WIND EVENT
MAY OCCUR WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. THE EASTERN
SIERRA SLOPES...OWENS VALLEY AND FISHLAKE VALLEY OF ESMERALDA
COUNTY COULD BE IMPACTED BY STRONG WEST WINDS.

CAZ519-520-NVZ014-191115-
/O.NEW.KVEF.HW.A.0003.130320T1800Z-130321T1200Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...BEATTY...GOLDFIELD...
SILVER PEAK...DYER
246 PM PDT MON MAR 18 2013

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE EASTERN SIERRA SLOPES...OWENS VALLEY AND WESTERN
ESMERALDA COUNTY...WHICH IS IN EFFECT FROM LATE WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT.

* WINDS: WEST WINDS GUSTING TO 70 MPH ARE POSSIBLE ABOVE 5000
  FEET...WITH GUSTS 50 TO 60 MPH POSSIBLE BELOW 5000 FEET.

* TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...PEAK DURING THE
  AFTERNOON AND EVENING HOURS...BEFORE DECREASING LATE WEDNESDAY
  NIGHT.

* LOCATIONS: BIG PINE...INDEPENCENCE...LONE PINE...OLANACA...BISHOP...DYER.

* IMPACTS: CROSSWINDS IMPACTING HIGHWAY 395 THIS STRONG CAN MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN
  ADDITION...STRONG WINDS OVER DESERT VALLEYS COULD RESULT IN
  BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
  BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

PIERCE
2 follow-up statements
293 
WWUS75 KVEF 191046
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
346 AM PDT TUE MAR 19 2013

.A LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN CALIFORNIA INTO
NEVADA WILL BRING THE POTENTIAL FOR STRONG DOWNSLOPE WINDS
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THE EASTERN SIERRA
SLOPES...OWENS VALLEY AND FISHLAKE VALLEY OF ESMERALDA COUNTY
COULD BE IMPACTED BY STRONG WEST WINDS.

CAZ519-520-NVZ014-192300-
/O.CON.KVEF.HW.A.0003.130320T1800Z-130321T1200Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...BEATTY...GOLDFIELD...
SILVER PEAK...DYER
346 AM PDT TUE MAR 19 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FOR THE EASTERN SIERRA
SLOPES...OWENS VALLEY AND WESTERN ESMERALDA COUNTY FROM WEDNESDAY
MORNING THROUGH LATE WEDNESDAY NIGHT.

* WINDS: WEST WINDS GUSTING TO 70 MPH ARE POSSIBLE ABOVE 5000 
  FEET...WITH GUSTS 50 TO 60 MPH POSSIBLE BELOW 5000 FEET. 

* TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...PEAK DURING 
  THE AFTERNOON AND EVENING HOURS...BEFORE DECREASING LATE 
  WEDNESDAY NIGHT.

* LOCATIONS: BIG PINE...INDEPENCENCE...LONE PINE...OLANCHA...
  BISHOP...DYER.

* IMPACTS: CROSSWINDS IMPACTING HIGHWAY 395 THIS STRONG CAN 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT VALLEYS 
  COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A 
  MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA 
  CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
869 
WWUS75 KVEF 192210
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PDT TUE MAR 19 2013

.A LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN CALIFORNIA INTO
NEVADA WILL BRING THE POTENTIAL FOR STRONG DOWNSLOPE WINDS
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THE EASTERN SIERRA
SLOPES...OWENS VALLEY...FISH LAKE VALLEY OF ESMERALDA COUNTY...AND
PORTIONS OF RED ROCK CANYON COULD BE IMPACTED BY STRONG WEST
WINDS. GUSTY SOUTHWEST TO WEST WINDS WILL ALSO OCCUR OVER
PORTIONS OF THE WESTERN MOJAVE DESERT.

CAZ519-520-NVZ014-201200-
/O.UPG.KVEF.HW.A.0003.130320T1800Z-130321T1200Z/
/O.NEW.KVEF.WI.Y.0013.130320T1800Z-130321T1200Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...BEATTY...GOLDFIELD...
SILVER PEAK...DYER
310 PM PDT TUE MAR 19 2013

...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE EASTERN SIERRA SLOPES...OWENS VALLEY AND WESTERN
ESMERALDA COUNTY FROM 11 AM WEDNESDAY TO 5 AM PDT THURSDAY. THIS
WIND ADVISORY REPLACES THE HIGH WIND WATCH WHICH IS NO LONGER IN
EFFECT.

* WINDS: WEST WINDS GUSTING TO 60 MPH ARE POSSIBLE ABOVE 5000
  FEET...WITH GUSTS 40 TO 50 MPH POSSIBLE BELOW 5000 FEET.

* TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...PEAK DURING THE
  AFTERNOON AND EVENING HOURS...BEFORE DECREASING LATE WEDNESDAY
  NIGHT FOR MAINLY THE EASTERN SIERRA SLOPES AND OWENS VALLEY. WINDS
  ARE LIKELY TO PEAK LATE WEDNESDAY EVENING INTO THURSDAY MORNING
  FOR WESTERN PORTIONS OF ESMERALDA COUNTY

* LOCATIONS: BIG PINE...INDEPENCENCE...LONE PINE...OLANCHA... 
  BISHOP...DYER.

* IMPACTS: CROSSWINDS IMPACTING HIGHWAY 395 THIS STRONG CAN MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN
  ADDITION...STRONG WINDS OVER DESERT VALLEYS COULD RESULT IN
  BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
  BLOWING DUST OR BLOWING SAND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS.

 &&

$$

NVZ019-201200-
/O.NEW.KVEF.WI.Y.0013.130320T1200Z-130321T0200Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
310 PM PDT TUE MAR 19 2013

...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON FROM 5 AM
TO 7 PM PDT WEDNESDAY.

* WINDS: WEST WINDS SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO AROUND
  55 MPH. 

* TIMING: WINDS ARE EXPECTED TO INCREASE BEFORE SUNRISE WEDNESDAY
  AND POTENTIALLY DIMINISH TO UNDER ADVISORY LEVELS WEDNESDAY
  MORNING BEFORE INCREASING ONCE AGAIN WEDNESDAY AFTERNOON.

* LOCATIONS: RED ROCK CANYON. 

* IMPACTS: CAMPERS AND HIKERS MAY EXPERIENCE STRONG GUSTY WINDS
  WHICH MAY BLOW AWAY OBJECTS THAT ARE NOT SECURE. TRAVELERS ALONG
  KYLE AND LEE CANYON ROADS AS WELL AS THE RED ROCK CANYON SCENIC
  LOOP MAY EXPERIENCE STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY
HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
WINDS.

&&

$$

CAZ523-201200-
/O.NEW.KVEF.WI.Y.0013.130320T1600Z-130321T0400Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
310 PM PDT TUE MAR 19 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR WESTERN PORTIONS OF THE MOJAVE DESERT FROM 9 AM TO 9
PM PDT WEDNESDAY.

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. 

* TIMING: WINDS WILL INCREASE WEDNESDAY MORNING AND PEAK DURING
  THE AFTERNOON BEFORE DIMINISHING DURING THE EVENING. 

* LOCATIONS: BARSTOW...FORT IRWIN. 

* IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY ON
  US 395 AND INTERSTATE 15. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS.

&&

$$

ASG

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 18, 10:03 AM PDT, 4 hours 43 minutes earlier.

Area forecast discussion, Mar 18, 10:03 AM PDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1003 AM PDT MON MAR 18 2013

.SYNOPSIS...A CONSIDERABLE AMOUNT OF HIGH CLOUDINESS IS EXPECTED
THROUGH TUESDAY AHEAD OF AN AREA OF LOW PRESSURE APPROACHING THE
WEST COAST. THIS PACIFIC STORM WILL MOVE THROUGH THE AREA ON
WEDNESDAY AND WEDNESDAY NIGHT PRODUCING GUSTY WINDS ACROSS THE
MOJAVE DESERT AND LIGHT SHOWERS MAINLY OVER THE MOUNTAINS OF THE
SOUTHERN GREAT BASIN. EVEN WITH THE ARRIVAL OF THE STORM...ABOVE
NORMAL TEMPERATURES WILL CONTINUE DURING THE PERIOD.
&&

.UPDATE...AREA LYING IN A BREAK BETWEEN HIGH CLOUDS WITH SATELLITE
SHOWING NEXT AREA LURKING OFF THE CENTRAL CALIFORNIA COAST. TIME
HEIGHTS SIMILAR TO YESTERDAY SHOWING A CONSIDERABLE AMOUNT OF H7-H3
MOISTURE THROUGH WEDNESDAY EVENING. 12Z HI RES NMM-4KM INDICATES
GREATER POTENTIAL OF DOWNSLOPE WINDS IN THE LEE OF THE SRN
SIERRA/OWENS VALLEY WEDNESDAY AFTERNOON AND EVENING. NO UPDATE
NECESSARY THIS MORNING. WILL BE CONTEMPLATING THE NEED FOR A HIGH
WIND WATCH WEDNESDAY WITH THE AFTERNOON PACKAGE.
&&

.AVIATION...FOR MCCARRAN...NORTHEAST TO EASTERLY WINDS GENERALLY
LESS THAN 10KTS THROUGH TODAY...BECOMING SOUTHWEST AFTER 03Z
TUESDAY. CLOUDS AOA 25K FT THROUGH 06Z TUESDAY...LOWERING TO SCT-BKN
12K FEET BETWEEN 10-15Z TUESDAY...THEN CLEARING. NO SIGNIFICANT
WEATHER IS EXPECTED THROUGH THE PERIOD.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS FAVORING A NORTHERLY DIRECTION THIS AFTERNOON. A
FEW GUSTS OF 15-25 KTS WILL BE POSSIBLE ALONG THE COLORADO RIVER
VALLEY NEAR KIFP...ELSEWHERE WINDS SHOULD REMAIN GENERALLY LESS THAN
12 KTS. DIURNAL WINDS ARE EXPECTED ONCE AGAIN THIS EVENING AND
OVERNIGHT...WITH THE STRONGEST WINDS AROUND 15 KTS NEAR KDAG.
OCCASIONAL CLOUDS AOA 20K FEET WILL DRIFT ACROSS THE REGION AT
TIMES. CIGS MAY LOWER TO AROUND 10-15K FEET BY TUESDAY MORNING.
LOOKING TO THIS WEEK...MUCH STRONGER WEST/SOUTHWEST WINDS ARE
ANTICIPATED ACROSS AT LEAST THE SOUTHERN HALF OF THE FORECAST AREA
WEDNESDAY THROUGH THURSDAY MORNING.
&&

.PREV DISCUSSION...
256 AM PDT MON MAR 18 2013

.SHORT TERM...NORTHWEST FLOW WILL BE OVER THE AREA TODAY WITH A
RIDGE OF HIGH PRESSURE OFF THE COAST. THE RIDGE WILL TRAVERSE THE
REGION TUESDAY AND TUESDAY NIGHT. THIS PATTERN WILL LEAD TO
CONTINUED DRY CONDITIONS WITH TEMPERATURES ABOVE NORMAL. QUITE A BIT
OF HIGH LEVEL MOISTURE APPEARS TO BE CAUGHT UP IN THE FLOW AND
CONSIDERABLE HIGH CLOUD COVER IS EXPECTED AT TIMES THROUGH TUESDAY
NIGHT. BY WEDNESDAY...A LOW DROPPING OUT OF THE GULF OF ALASKA WILL
PHASE WITH A SOUTHERN SYSTEM AND MOVE INLAND WEDNESDAY AFTERNOON AND
INTO NEVADA WEDNESDAY NIGHT. THE BEST UPWARD FORCING AND MOISTURE
WITH THIS SYSTEM WILL MAINLY BE NORTH OF THE AREA BUT THERE MAY BE A
FEW LIGHT SHOWERS WEDNESDAY AND WEDNESDAY NIGHT...MAINLY OVER THE
MOUNTAINS OF THE SOUTHERN GREAT BASIN. CLEARING WILL BEGIN TO TAKE
PLACE IN THE WESTERN PART OF THE FORECAST AREA LATER WEDNESDAY NIGHT
AS THE TROUGH AXIS APPROACHES THE UTAH BORDER. THE MORE SIGNIFICANT
IMPACT WITH THIS SYSTEM WILL BE WINDS. SAN BERNARDINO COUNTY WILL
LIKELY SEE WESTERLY WINDS GUSTING BETWEEN 40 AND 50 MPH. A BAND OF
GUSTY SOUTHWEST WINDS WILL STRETCH ACROSS CLARK AND MOHAVE COUNTIES
WITH GUSTS IN THE 35 TO 45 MPH RANGE. THE LATEST ARW 9KM INDICATES
POTENTIAL FOR MODERATELY STRONG DOWNSLOPE WINDS ALONG THE EASTERN
SIERRA SLOPES AND EXTENDING DOWN INTO THE OWENS VALLEY...AT LEAST IN
THE INDEPENDENCE AREA. THIS MODEL HAS BEEN KIND OF INCONSISTENT WITH
THE DEVELOPMENT OF THESE DOWNSLOPE WINDS SO CONFIDENCE IS LOW.

.LONG TERM...THURSDAY THROUGH SUNDAY...SPLIT ENERGY FROM WEDNESDAYS
SYSTEM WILL BE MOVING SOUTH AND EAST OF THE FORECAST AREA BY
THURSDAY MORNING. WEST WINDS WILL BE DECREASING ACROSS SAN
BERNARDINO COUNTY AS A STRONG PUSH OF NORTHERLY WINDS FOLLOWS A COLD
FRONT ACROSS THE FORECAST AREA. AT THIS TIME THESE NORTH WINDS
APPEAR TO BE JUST SHY OF THE WIND ADVISORY CRITERIA OF 40 KT
GUSTS...BUT WILL HAVE TO CONTINUE TO MONITOR THIS POTENTIAL. THE
STRENGTH OF THESE WIND SHOULD BEGIN TO DECREASE BY EARLY THURSDAY
AFTERNOON...BUT BREEZY CONDITIONS WILL LIKELY BE SEEN AREAWIDE INTO
THE EVENING HOURS.

FRIDAY THROUGH SUNDAY WILL SEE THE BACK EDGE OF A TROUGH OF LOW
PRESSURE JUST TO THE EAST OF THE AREA. THIS WILL LEAVE THE DOOR OPEN
FOR ADDITIONAL SHORTWAVES TO MOVE DOWN THE BACKSIDE AND BRING
PERIODS OF GUSTY WINDS TO THE REGION. MODELS ARE NOTORIOUSLY BAD AT
ACCURATELY RESOLVING THESE FEATURES THIS FAR OUT...THUS HAVE
BROAD-BRUSHED NORTH WINDS ACROSS THE REGION THROUGH THE WEEKEND. ONE
CAN EXPECT PERIODS OF GUSTY WINDS DOWN THE COLORADO RIVER VALLEY
INCLUDING THE LAKES THIS COMING WEEKEND. TEMPERATURES WILL ALSO BE
DEPENDENT ON THE DISTURBANCES MOVING THROUGH THE FLOW...FOR NOW HAVE
INCLUDED TEMPERATURES NEAR OR SLIGHT ABOVE NORMAL THIS WEEKEND...BUT
CONFIDENCE IS LOW IN EXACT NUMBERS. IT APPEARS THAT MAYBE BY LATE
SUNDAY OR MONDAY THE TROUGH WILL BEGIN TO PUSH EAST AND BROAD
RIDGING WILL BEGIN TO TAKE OVER THE WESTERN CONUS...LEADING TO A
NICE WARMING TREND.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...PIERCE
AVIATION...JENSEN
PREV DISCUSSION...HARRISON/WOLCOTT

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Mar 18, 4:32 AM PDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
432 AM PDT MON MAR 18 2013

AZZ001>003-036-CAZ519>527-NVZ014>022-190800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
432 AM PDT MON MAR 18 2013 /432 AM MST MON MAR 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A RIDGE OF HIGH PRESSURE WILL RESULT IN A CONTINUATION OF DRY AND
MILD WEATHER TUESDAY. A PACIFIC STORM WILL MOVE INLAND WEDNESDAY
AND ACROSS NEVADA WEDNESDAY NIGHT. A FEW SHOWERS WILL BE POSSIBLE
MAINLY IN THE MOUNTAINS OF THE SOUTHERN GREAT BASIN. THE MAIN
IMPACT WITH THIS SYSTEM WILL BE GUSTY SOUTHWEST WINDS ACROSS THE
MOJAVE DESERT AND THE POSSIBILITY OF STRONG DOWNSLOPE WINDS ALONG
THE EASTERN SIERRA SLOPES AND INTO THE OWENS VALLEY. LOCALLY
BREEZY TO WINDY NORTH WINDS WILL DEVELOP BEHIND THE STORM LATE
WEDNESDAY NIGHT AND THURSDAY. LIGHTER WINDS AND DRY CONDITIONS ARE
EXPECTED FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Watches in Nevada, 2013High Wind Watches in California, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.